Article Text

PDF

Acute liver failure induced by carbamazepine.
  1. N Hadzić,
  2. B Portmann,
  3. E T Davies,
  4. A P Mowat,
  5. G Mieli-Vergani
  1. King's College School of Medicine and Dentistry, London Department of Immunology.

    Abstract

    Two children developed acute liver failure while taking carbamazepine. Clinical and laboratory findings suggested an immunoallergic reaction, but only one child improved on steroids. Determination of liver function during the first few weeks of treatment and early detection of signs of idiosyncrasy may prevent this rare but severe complication.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.